Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 42, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 21, 2016, 5:29 PM EDT for Blackford County, Jay County, Wells County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2016, 5:29 PM EDT (21:29 UTC)
- Expired
- Jul 21, 2016, 6:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Blackford County, IN, Jay County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 109 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
322
WUUS53 KIWX 212129
SVRIWX
INC009-075-179-212215-
/O.NEW.KIWX.SV.W.0042.160721T2129Z-160721T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
529 PM EDT THU JUL 21 2016
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN JAY COUNTY IN INDIANA...
SOUTHWESTERN WELLS COUNTY IN INDIANA...
BLACKFORD COUNTY IN INDIANA...
* UNTIL 615 PM EDT
* AT 529 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
MONTPELIER...OR 8 MILES NORTHEAST OF HARTFORD CITY...MOVING
SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HARTFORD CITY...DUNKIRK...MONTPELIER...REDKEY...PENNVILLE...
NOTTINGHAM...PONETO...POWERS...MILL GROVE...WELLSBURG...BALBEC...
DILLMAN...KEYSTONE...FIAT...ROLL...TRENTON AND MCNATTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4031 8522 4038 8522 4038 8538 4051 8545
4062 8543 4068 8517 4031 8507
TIME...MOT...LOC 2129Z 306DEG 38KT 4056 8530
HAIL...1.00IN
WIND...60MPH
$$
MARSILI2 follow-up statements
729
WWUS53 KIWX 212147
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
547 PM EDT THU JUL 21 2016
INC009-075-179-212215-
/O.CON.KIWX.SV.W.0042.000000T0000Z-160721T2215Z/
JAY IN-WELLS IN-BLACKFORD IN-
547 PM EDT THU JUL 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WESTERN JAY...SOUTHWESTERN WELLS AND BLACKFORD COUNTIES...
AT 547 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PENNVILLE TO HARTFORD CITY...MOVING SOUTHEAST AT
30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HARTFORD CITY...DUNKIRK...MONTPELIER...REDKEY...PENNVILLE...
NOTTINGHAM...POWERS...MILL GROVE...BALBEC...DILLMAN...KEYSTONE...
FIAT...ROLL...PETROLEUM AND TRENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4031 8522 4038 8522 4038 8538 4051 8545
4059 8544 4066 8516 4031 8507
TIME...MOT...LOC 2147Z 323DEG 16KT 4052 8512 4045 8539
HAIL...0.75IN
WIND...60MPH
$$
MARSILI109
WWUS53 KIWX 212214
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
614 PM EDT THU JUL 21 2016
INC009-075-179-212222-
/O.EXP.KIWX.SV.W.0042.000000T0000Z-160721T2215Z/
JAY IN-WELLS IN-BLACKFORD IN-
614 PM EDT THU JUL 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JAY...SOUTHWESTERN
WELLS AND BLACKFORD COUNTIES WILL EXPIRE AT 615 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAS MOMOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...GUSTY WINDS TO 40 MPH AND SMALL HAIL WILL BE POSSIBLE
THROUGH 630 PM EDT.
LAT...LON 4031 8522 4038 8522 4038 8538 4051 8545
4059 8544 4066 8516 4031 8507
TIME...MOT...LOC 2210Z 306DEG 38KT 4052 8512 4045 8539
$$
MARSILIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:17 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 21, 3:17 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
317 PM EDT THU JUL 21 2016
.SYNOPSIS...
Issued at 315 PM EDT Thu Jul 21 2016
A strong upper level ridge centered over the southern plains will
continue to expand northeast into the the western Great Lakes and
Ohio Valley causing hot and humid conditions through this upcoming
weekend. With this heat and humidity will come chances for
thunderstorms each day as a frontal boundary stalls over the
region. Lows through the weekend will generally range between the
upper 60s and mid 70s...with highs in the upper 80s to mid 90s.
Afternoon heat indices on Friday are forecast to range between 100
and 107 degrees...with near 100 degree heat indices possible
Saturday and Sunday.
&&
.SHORT TERM...(This Evening through Sunday Night)
Issued at 315 PM EDT Thu Jul 21 2016
Hot/humid wx will remain the main story through the weekend on the
northeast fringe of an expansive Central US mid-upper level ridge.
High PWAT/dewpoint air within theta-e ridge will no doubt provide
the moisture/instability for at least low shower/storm chances
through most of the forecast as several low amplitude/convectively
enhanced perturbations ride ridge into the Great Lakes laying out
convective outflows. These difficult to fcst convective complexes of
varying organization will modulate the positioning of said composite
outflow(s), temps, and where convection possibly develops, which
beyond the first period or two is unforecastable.
The main focus for the remainder of the afternoon will be on
timing of line of convection through the area. Established cold
pool with MCS remnants and strong heating/instability downstream
of this line now pushing through our nw IN/sc Lower MI zones as of
19z should help sustain line into ne IN/nw OH mid-late afternoon
despite lacking background flow (20 kts of deep shear).
Lightning/heavy rain/isolated wind damage (gusts 40-60 mph) appear
to be the primary threats with this activity as it settles
through.
Leftover boundary from this afternoon's activity and primary
backdoor front edging closer into the lower Great Lakes in response
to series of larger scale shortwaves tracking ese through Ontario
will keep low chances for storms in the forecast into tonight and
Friday. A somewhat consistent theme in guidance has been to
develop another MCS near synoptic boundary/nose of LLJ over WI/MI
which could survive south into the region later tonight-Friday
morning...with possible iso/sct re-development on outflow Friday
afternoon/evening. Again, lacking flow/forcing and varying
solutions held with a conservation 20-30 type PoP tonight into
Friday. Any storms would provide some relief from dangerous
heat/humidity but could pose an iso wind/heavy rain threat.
A similar story then into this weekend with max heat indices/temps
dependent on convection/cloud debris. Some drier air may briefly
work into our northeastern zones (far ne IN/sc lower MI/nw OH) on
Saturday as primary composite outflow and pooled 70 plus dewpoints
possibly settles into southern portions of the forecast under
slight height rises aloft. Retained slightly higher PoPs later
Saturday Night through Sunday Night as next series of convectively
modified/small scale shortwaves result in a renewed theta-e surge.
&&
.LONG TERM...(Monday through Thursday)
Issued at 315 PM EDT Thu Jul 21 2016
Upper ridge will retrograde westward allowing weak mid level
trough to work southeast through the Great lakes by around Monday.
This process should finally force active frontal boundary and
extreme heat/humidity south by Monday Night-Tuesday. Unfortunately
guidance over the last several days has trended a little slower
with the main frontal passage resulting in a muggier/warmer Monday
and better chances for mainly aftn convection across IN/OH. Dry
otherwise into the middle of next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 139 PM EDT Thu Jul 21 2016
The tstm complex that was over WI earlier today has moved into MI
this aftn with the southern edge into nw IN. Expect KSBN to be
impacted between 18 and 20Z with occasional MVFR conds. Otherwise,
expect VFR conditions with VCTS during the overnight hours for
both sites. Winds are expected to be wsw.
&&
.IWX Watches/Warnings/Advisories...
IN...Heat Advisory until 8 PM EDT /7 PM CDT/ Saturday for INZ003>009-
012>018-020-022>027-032>034.
MI...Heat Advisory until 8 PM EDT Friday for MIZ077>081.
OH...Heat Advisory until 8 PM EDT Saturday for OHZ001-002-004-005-015-
016-024-025.
LM...NONE.
&&
SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Frazier
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Jul 21, 3:23 PM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 323 PM EDT THU JUL 21 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-221930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 323 PM EDT THU JUL 21 2016 /223 PM CDT THU JUL 21 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT. A BROKEN LINE OF THUNDERSTORMS WILL MOVE SOUTHEAST THROUGH THE AREA THIS AFTERNOON. ISOLATED WIND GUSTS 4O TO 60 MPH...LOCALLY HEAVY RAIN...AND LIGHTNING WILL BE THE PRIMARY THREATS. THERE IS A LOW CHANCE FOR THUNDERSTORMS TONIGHT. SEVERE WEATHER IS NOT EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT AND HUMID CONDITIONS ARE EXPECTED FRIDAY THROUGH SUNDAY WITH THE HEAT INDEX FORECAST TO EXCEED 100 OVER AT LEAST A PORTION OF THE AREA EACH OF THESE DAYS. THERE IS ALSO A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY... THOUGH MOST OF THE TIME DURING THIS PERIOD WILL BE DRY. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY THUNDERSTORM RELATED DAMAGE TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-221930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 323 PM EDT THU JUL 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. ISOLATED STORMS WITH WINDS OVER 40 KNOTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY... THOUGH MOST OF THE TIME DURING THIS PERIOD WILL BE DRY. ISOLATED STORMS WITH WINDS OVER 40 KNOTS ARE POSSIBLE FRIDAY AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jul 21, 3:48 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 PM EDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND GST 2 ESE BREMS 41.33N 86.66W
07/21/2016 M48 MPH STARKE IN AWOS
.
&&
PBMSpecial weather statement, Jul 21, 3:56 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
356 PM EDT THU JUL 21 2016
INZ013-015-020-022>025-212100-
WHITE-HUNTINGTON-CASS-WABASH-FULTON-MIAMI-PULASKI-
356 PM EDT THU JUL 21 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MIAMI...FULTON...
SOUTHWESTERN HUNTINGTON...WABASH...SOUTHERN PULASKI...WHITE AND CASS
COUNTIES...
AT 356 PM EDT /256 PM CDT/...A LINE OF STRONG THUNDERSTORMS WAS ALONG
A LINE EXTENDING FROM NEAR ROCHESTER TO NEAR COLLEGEVILLE...AND
MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LOGANSPORT...PERU...WABASH...ROCHESTER...MONTICELLO...WINAMAC...
GRISSOM AFB...MONON...BROOKSTON...AKRON...WALTON...WOLCOTT...BUNKER
HILL...FRANCESVILLE...LA FONTAINE...ROYAL CENTER...MEXICO...
LINCOLN...WELLS AND PULASKI.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4084 8699 4092 8693 4101 8693 4117 8625
4117 8616 4109 8607 4109 8602 4104 8602
4104 8594 4074 8545 4056 8618 4056 8637
4069 8637 4069 8652 4074 8653 4074 8675
4057 8677 4056 8688 4079 8710 4084 8710
TIME...MOT...LOC 1956Z 315DEG 36KT 4111 8616 4089 8710
MARSILISpecial weather statement, Jul 21, 4:09 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
409 PM EDT THU JUL 21 2016
INZ008-009-015>018-024>027-OHZ015-024-212115-
NOBLE-KOSCIUSKO-HUNTINGTON-ALLEN-ADAMS-WHITLEY-DE
KALB-WABASH-WELLS-FULTON-VAN WERT-PAULDING-
409 PM EDT THU JUL 21 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN DE KALB...
NORTHEASTERN FULTON...HUNTINGTON...ALLEN...ADAMS...NORTHERN WABASH...
WHITLEY...WELLS...SOUTHERN NOBLE...SOUTHERN KOSCIUSKO...SOUTHWESTERN
PAULDING AND VAN WERT COUNTIES...
AT 409 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM BUTLER TO NEAR COLUMBIA CITY TO NEAR AKRON...AND
MOVING SOUTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
FORT WAYNE...HUNTINGTON...NEW HAVEN...WARSAW...AUBURN...VAN WERT...
BLUFFTON...DECATUR...COLUMBIA CITY...GARRETT...NORTH MANCHESTER...
WINONA LAKE...OSSIAN...TRI-LAKES...HUNTERTOWN...AVILLA...WATERLOO...
CHURUBUSCO...SOUTH WHITLEY AND WOODBURN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 469 BETWEEN MILE MARKERS 0 AND 30.
INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 278 AND 335.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4114 8619 4132 8554 4147 8507 4083 8439
4074 8453 4073 8480 4070 8480 4064 8530
TIME...MOT...LOC 2009Z 302DEG 47KT 4140 8486 4111 8546 4104 8597
MARSILISpecial weather statement, Jul 21, 4:51 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 PM EDT THU JUL 21 2016
OHZ002-004-005-015-016-024-025-212200-
PUTNAM-VAN WERT-HENRY-FULTON-ALLEN-DEFIANCE-PAULDING-
451 PM EDT THU JUL 21 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
DEFIANCE...PAULDING...HENRY...SOUTHEASTERN FULTON...ALLEN...
NORTHEASTERN VAN WERT AND PUTNAM COUNTIES...
AT 451 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM SWANTON TO NEAR PAULDING...AND MOVING SOUTHEAST AT 45
MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LIMA...DEFIANCE...NAPOLEON...DELPHOS...OTTAWA...BLUFFTON...SWANTON...
PAULDING...DELTA...SPENCERVILLE...COLUMBUS GROVE...LEIPSIC...ELIDA...
DESHLER...ANTWERP...KALIDA...LIBERTY CENTER...PANDORA...CONTINENTAL
AND HOLGATE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 75 BETWEEN MILE MARKERS 119 AND 141.
INTERSTATE 80 IN OHIO BETWEEN MILE MARKERS 44 AND 48.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4064 8411 4066 8411 4066 8422 4069 8422
4069 8435 4120 8480 4165 8388 4065 8388
TIME...MOT...LOC 2051Z 316DEG 39KT 4157 8391 4114 8465
MARSILISpecial weather statement, Jul 21, 5:19 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
519 PM EDT THU JUL 21 2016
INZ024>026-032>034-212145-
JAY-HUNTINGTON-WABASH-BLACKFORD-WELLS-GRANT-
519 PM EDT THU JUL 21 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HUNTINGTON...
WESTERN JAY...SOUTHERN WABASH...WESTERN WELLS...BLACKFORD AND GRANT
COUNTIES...
AT 518 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SWAYZEE TO NEAR BLUFFTON...AND MOVING SOUTH AT 40
MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MARION...BLUFFTON...HARTFORD CITY...GAS CITY...UPLAND...FAIRMOUNT...
DUNKIRK...MONTPELIER...JONESBORO...REDKEY...SWEETSER...MARKLE...
SWAYZEE...LA FONTAINE...VAN BUREN...PENNVILLE...MATTHEWS...SIMS...
CONVERSE AND WARREN.
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 252 AND
287.
&&
LAT...LON 4038 8522 4038 8586 4065 8586 4065 8592
4074 8592 4087 8523 4031 8509 4031 8522
TIME...MOT...LOC 2118Z 337DEG 39KT 4050 8590 4069 8519
MARSILISpecial weather statement, Jul 21, 5:25 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 525 PM EDT THU JUL 21 2016 INZ020-212200- WHITE- 525 PM EDT THU JUL 21 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WHITE COUNTY... AT 525 PM EDT...A STRONG THUNDERSTORM WAS NEAR WOLCOTT...OR 10 MILES EAST OF LOCHIEL...MOVING SOUTHEAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WOLCOTT AND BADGER GROVE. THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 185 AND 198. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4077 8710 4080 8704 4056 8688 4057 8710 TIME...MOT...LOC 2125Z 326DEG 21KT 4069 8708 MARSILI
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:21 PM EDT | Special Marine Warning | IWX | 114 min | |
| Jul 21, 2:06 PM EDT | Special Weather Statement | IWX | Saint Joseph | 24 min |
| Jul 21, 2:23 PM EDT | Special Weather Statement | IWX | Marshall, Saint Joseph | 52 min |
| Jul 21, 2:24 PM EDT | Special Weather Statement | IWX | Elkhart, Saint Joseph | 51 min |
| Jul 21, 2:42 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange | 48 min |
| Jul 21, 2:54 PM EDT | Special Weather Statement | IWX | LaPorte, Starke | 66 min |
| Jul 21, 3:09 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Starke | 36 min |
| Jul 21, 3:20 PM EDT | Special Weather Statement | IWX | Kosciusko, LaGrange, Marshall, Noble, Whitley | 55 min |
| Jul 21, 3:33 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Pulaski, Starke | 27 min |
| Jul 21, 3:47 PM EDT | Special Weather Statement | IWX | DeKalb, Steuben | 58 min |
| Jul 21, 3:56 PM EDT | Special Weather Statement | IWX | Cass, Fulton, Miami, Pulaski, Wabash, White | 64 min |
| Jul 21, 4:09 PM EDT | Special Weather Statement | IWX | Adams, Allen, DeKalb, Huntington, Wells, Whitley | 66 min |
| Jul 21, 5:12 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Jay, Wells | 78 min |
| Jul 21, 5:19 PM EDT | Special Weather Statement | IWX | Blackford, Grant, Wells | 26 min |
| Jul 21, 5:25 PM EDT | Special Weather Statement | IWX | White | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.